Disappointing but predictable outcome of Endo a... - Thyroid UK

Thyroid UK

116,969 members135,731 posts

Disappointing but predictable outcome of Endo appointments

Hele1
Hele1

My GP agreed over two years ago that I need T3 due to all my blood results showing high/over range T4 but low/under range T3.

Unfortunately he couldn’t prescribe as he needed it confirmed by an endocrinologist first.

Now after many appointments and 3 different endos my latest was open minded but just written saying stop taking ndt immediately as it’s dangerous. 🙄 Not only that but stop all thyroid meds as my TSH is suppressed, wait until it come up into range and restart Levo at 25mcg if required.

Talk about going round in circles it’s so frustrating!

I am now resigned to continue self medicating. I tried ndt and felt so much better and t3 showed mid range. However my latest batch made me feel ill again and blood test shows under range T3.

I am now wanting to try T3 to add to my Levo but have read that it’s becoming more difficult to obtain?

Could someone pm me with a reliable source please. Thank you.

4 Replies
shaws
shawsAdministrator

I would put up a new post asking where to source T3 and requesting a private message to be sent to you.

I know how disappointing it is when those who are supposed to be knowledgeable don't tell the truth. Considering NDT has been in use, safely, since 1892 it has been shown to be indispensible since then as before 1892 people died.

I wish they would stop telling patients lies.

The following link is self-explanatory and despite three yearly reminders before his death, they never did respond.

google.com/search?q=Rebutta...

Your new post will be closed for comments on the forum but you will be sent private messages from those who have information.

Hele1
Hele1 in reply to shaws

Ok thanks Shaws.

Not only that but stop all thyroid meds as my TSH is suppressed, wait until it come up into range and restart Levo at 25mcg if required.

If you had a Free T3 test that was over the range or very high in range and you had hyperthyroid symptoms then I would agree you might need to (or want to) come off thyroid meds for a few days or a week or two until you lost the hyperthyroid symptoms, but then you would need to restart at a slightly lower dose.

But making you come off your thyroid meds until your TSH is high again, then restarting back at the beginning with 25mcg Levo is pure insanity and outright sadism.

TSH doesn't have any direct effect that I'm aware of on bones and hearts. It is the Free T3 level that is important.

Another point to bear in mind is that if you have positive thyroid antibodies i.e. you have autoimmune hypothyroidism aka Hashimoto's Thyroiditis, then this will make your thyroid function test results fluctuate, sometimes quite dramatically. In other words you might have high levels of Free T3 caused by the Hashi's, lower your dose one day, and then the next day your Free T3 might drop like a stone anyway, and you will feel very hypothyroid again.

I know humanbean. It’s a travesty that so few so called experts know anything about how to treat this condition.

You may also like...